Alert archive / Iowa / Wind Advisories in 2013
Wind Advisory 1, NWS Des Moines, IA
NWS Des Moines, IA issued this wind advisory at Jan 11, 2013, 3:38 PM CST for 24 counties in Iowa. It took effect at Jan 12, 2013, 12:00 AM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2013, 3:38 PM CST (21:38 UTC)
- In effect from
- Jan 12, 2013, 12:00 AM CST
- Expired
- Jan 12, 2013, 10:25 AM CST
- In force
- 10 hr
- Issued by
- NWS Des Moines, IA
All 24 counties
Audubon County, IA, Boone County, IA, Calhoun County, IA, Carroll County, IA, Cerro Gordo County, IA, Crawford County, IA, Dallas County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Kossuth County, IA, Palo Alto County, IA, Pocahontas County, IA, Sac County, IA, Story County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 96 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.6 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 498 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
398 WWUS73 KDMX 112138 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 338 PM CST FRI JAN 11 2013 ...DENSE FOG CONTINUES TO AFFECT NORTHERN IOWA THIS EVENING BEFORE GUSTY WINDS HIT WITH A STRONG COLD FRONT... IAZ004>007-015>017-023>026-120545- /O.NEW.KDMX.WI.Y.0001.130112T0600Z-130112T1800Z/ /O.EXT.KDMX.FG.Y.0002.000000T0000Z-130112T0300Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON 338 PM CST FRI JAN 11 2013 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST SATURDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST SATURDAY. * TIMING...DENSE FOG WILL DISSIPATE AFTER 9 PM AS A COLD FRONT SWINGS THROUGH NORTHERN IOWA. WINDS WILL INCREASE BEHIND THE FRONT AROUND MIDNIGHT IN WESTERN SECTIONS...AND BY 3 AM NEAR I-35. * WINDS...SUSTAINED WINDS OF 25 TO 30 MPH ARE EXPECTED...WITH GUSTS UP TO 45 MPH. * VISIBILITY...NEAR ZERO VISIBILITIES DUE TO DENSE FOG ARE EXPECTED TO INTO MID EVENING. * IMPACTS...MOTORISTS CAN EXPECT TRAVEL DIFFICULTIES DUE TO THE REDUCED VISIBILITIES. AFTER MIDNIGHT...HIGH PROFILE VEHICLES SHOULD PREPARE FOR GUSTY WINDS FROM THE WEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IAZ033>036-044>046-120545- /O.NEW.KDMX.WI.Y.0001.130112T0600Z-130112T1800Z/ SAC-CALHOUN-WEBSTER-HAMILTON-CRAWFORD-CARROLL-GREENE- INCLUDING THE CITIES OF...SAC CITY...ROCKWELL CITY...FORT DODGE... WEBSTER CITY...DENISON...CARROLL...JEFFERSON 338 PM CST FRI JAN 11 2013 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST SATURDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST SATURDAY. * TIMING...WINDS WILL BEGIN INCREASING AROUND MIDNIGHT BEHIND A STRONG COLD FRONT AND CONTINUE THROUGH SATURDAY MORNING. * WINDS...SUSTAINED WINDS OF 25 TO 30 MPH ARE EXPECTED...WITH GUSTS UP TO 45 MPH. * IMPACTS...AFTER MIDNIGHT...HIGH PROFILE VEHICLES SHOULD PREPARE FOR GUSTY WINDS FROM THE WEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IAZ027-028-120300- /O.EXT.KDMX.FG.Y.0002.000000T0000Z-130112T0300Z/ BUTLER-BREMER- INCLUDING THE CITIES OF...ALLISON...WAVERLY 338 PM CST FRI JAN 11 2013 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING... * VISIBILITY...NEAR ZERO VISIBILITIES DUE TO DENSE FOG ARE EXPECTED TO LINGER INTO MID EVENING BEFORE SOME IMPROVEMENT OCCURS AHEAD OF A COLD FRONT. * IMPACTS...MOTORISTS CAN EXPECT TRAVEL DIFFICULTIES DUE TO THE REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ MJB/JUNGBLUTH
4 follow-up statements
456 WWUS73 KDMX 120156 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 756 PM CST FRI JAN 11 2013 ...DENSE FOG CONTINUES TO AFFECT PORTIONS OF NORTH CENTRAL IOWA THIS EVENING BEFORE GUSTY WINDS HIT WITH A STRONG COLD FRONT... IAZ023>026-121000- /O.CAN.KDMX.FG.Y.0002.000000T0000Z-130112T0300Z/ /O.CON.KDMX.WI.Y.0001.130112T0600Z-130112T1800Z/ POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN- INCLUDING THE CITIES OF...POCAHONTAS...HUMBOLDT...CLARION... HAMPTON 756 PM CST FRI JAN 11 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST SATURDAY... ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE DENSE FOG ADVISORY. * TIMING...VISIBILITIES WILL IMPROVE THIS EVENING. A COLD FRONT WILL FOLLOW AND MOVE THROUGH OVERNIGHT. WINDS WILL INCREASE BEHIND THE FRONT AROUND MIDNIGHT IN WESTERN SECTIONS...AND BY 3 AM NEAR INTERSTATE 35. * WINDS...SUSTAINED WINDS OF 25 TO 30 MPH ARE EXPECTED...WITH GUSTS UP TO 45 MPH. * IMPACTS...MOTORISTS CAN EXPECT TRAVEL DIFFICULTIES DUE TO THE REDUCED VISIBILITIES. AFTER MIDNIGHT...HIGH PROFILE VEHICLES SHOULD PREPARE FOR GUSTY WINDS FROM THE WEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IAZ027-028-120300- /O.CAN.KDMX.FG.Y.0002.000000T0000Z-130112T0300Z/ BUTLER-BREMER- INCLUDING THE CITIES OF...ALLISON...WAVERLY 756 PM CST FRI JAN 11 2013 ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE DENSE FOG ADVISORY. VISIBILITIES HAVE IMPROVED ACROSS THE AREA THIS EVENING. $$ IAZ004>007-015>017-121000- /O.CON.KDMX.FG.Y.0002.000000T0000Z-130112T0300Z/ /O.CON.KDMX.WI.Y.0001.130112T0600Z-130112T1800Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY 756 PM CST FRI JAN 11 2013 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST SATURDAY... * TIMING...VISIBILITIES WILL CONTINUE TO IMPROVE THROUGH 9 PM. A COLD FRONT WILL PASS THROUGH OVERNIGHT WITH WINDS INCREASING BEHIND THE FRONT AROUND MIDNIGHT IN WESTERN SECTIONS...AND BY 3 AM NEAR INTERSTATE 35. * WINDS...SUSTAINED WINDS OF 25 TO 30 MPH ARE EXPECTED...WITH GUSTS UP TO 45 MPH. * VISIBILITY...NEAR ZERO VISIBILITIES DUE TO DENSE FOG ARE EXPECTED TO INTO MID EVENING. * IMPACTS...MOTORISTS CAN EXPECT TRAVEL DIFFICULTIES DUE TO THE REDUCED VISIBILITIES. AFTER MIDNIGHT...HIGH PROFILE VEHICLES SHOULD PREPARE FOR GUSTY WINDS FROM THE WEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IAZ033>036-044>046-121000- /O.CON.KDMX.WI.Y.0001.130112T0600Z-130112T1800Z/ SAC-CALHOUN-WEBSTER-HAMILTON-CRAWFORD-CARROLL-GREENE- INCLUDING THE CITIES OF...SAC CITY...ROCKWELL CITY...FORT DODGE... WEBSTER CITY...DENISON...CARROLL...JEFFERSON 756 PM CST FRI JAN 11 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST SATURDAY... * TIMING...WINDS WILL BEGIN INCREASING AROUND MIDNIGHT BEHIND A STRONG COLD FRONT AND CONTINUE THROUGH SATURDAY MORNING. * WINDS...SUSTAINED WINDS OF 25 TO 30 MPH ARE EXPECTED...WITH GUSTS UP TO 45 MPH. * IMPACTS...AFTER MIDNIGHT...HIGH PROFILE VEHICLES SHOULD PREPARE FOR GUSTY WINDS FROM THE WEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
745 WWUS73 KDMX 120255 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 855 PM CST FRI JAN 11 2013 ...A COLD FRONT WILL PASS THROUGH OVERNIGHT BRINGING STRONG WESTERLY WINDS TO THE AREA... IAZ004>007-015>017-121100- /O.EXP.KDMX.FG.Y.0002.000000T0000Z-130112T0300Z/ /O.CON.KDMX.WI.Y.0001.130112T0600Z-130112T1800Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY 855 PM CST FRI JAN 11 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST SATURDAY... ...DENSE FOG ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING... * TIMING...VISIBILITIES WILL CONTINUE TO IMPROVE THROUGH 9 PM. A COLD FRONT WILL PASS THROUGH OVERNIGHT WITH WINDS INCREASING BEHIND THE FRONT AROUND MIDNIGHT IN WESTERN SECTIONS...AND BY 3 AM NEAR INTERSTATE 35. * WINDS...SUSTAINED WINDS OF 25 TO 30 MPH ARE EXPECTED...WITH GUSTS UP TO 45 MPH. * IMPACTS...MOTORISTS CAN EXPECT TRAVEL DIFFICULTIES DUE TO THE REDUCED VISIBILITIES. AFTER MIDNIGHT...HIGH PROFILE VEHICLES SHOULD PREPARE FOR GUSTY WINDS FROM THE WEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IAZ023>026-033>036-044>046-121100- /O.CON.KDMX.WI.Y.0001.130112T0600Z-130112T1800Z/ POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON- CRAWFORD-CARROLL-GREENE- INCLUDING THE CITIES OF...POCAHONTAS...HUMBOLDT...CLARION... HAMPTON...SAC CITY...ROCKWELL CITY...FORT DODGE...WEBSTER CITY... DENISON...CARROLL...JEFFERSON 855 PM CST FRI JAN 11 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST SATURDAY... * TIMING...WINDS WILL BEGIN INCREASING AROUND MIDNIGHT BEHIND A STRONG COLD FRONT AND CONTINUE THROUGH SATURDAY MORNING. * WINDS...SUSTAINED WINDS OF 25 TO 30 MPH ARE EXPECTED...WITH GUSTS UP TO 45 MPH. * IMPACTS...AFTER MIDNIGHT...HIGH PROFILE VEHICLES SHOULD PREPARE FOR GUSTY WINDS FROM THE WEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
881 WWUS73 KDMX 120947 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 347 AM CST SAT JAN 12 2013 ...A STRONG WEST WIND WILL OCCUR OVER NORTHWEST IOWA THIS MORNING... IAZ037-047-048-057>059-121800- /O.EXA.KDMX.WI.Y.0001.000000T0000Z-130112T1800Z/ HARDIN-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS- INCLUDING THE CITIES OF...ELDORA...BOONE...AMES...AUDUBON... GUTHRIE CENTER...ADEL 347 AM CST SAT JAN 12 2013 ...WIND ADVISORY IN EFFECT UNTIL NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. * TIMING...A STRONG AND GUSTY WEST WIND WILL CONTINUE OVER THE AREA THIS MORNING. * WINDS...SUSTAINED WINDS OF 25 TO 35 MPH ARE EXPECTED...WITH GUSTS UP TO 45 MPH. * IMPACTS...HIGH PROFILE VEHICLES SHOULD PREPARE FOR A STRONG AND GUSTY WEST WIND WHICH WILL IMPAIR STEERING. THE GUSTY WIND MAY ALSO MAKE WALKING DIFFICULT ESPECIALLY IF PREVIOUSLY WET SURFACES HAVE BECOME A LITTLE SLICK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IAZ004>007-015>017-023>026-033>036-044>046-121800- /O.CON.KDMX.WI.Y.0001.000000T0000Z-130112T1800Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON- CRAWFORD-CARROLL-GREENE- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...SAC CITY...ROCKWELL CITY... FORT DODGE...WEBSTER CITY...DENISON...CARROLL...JEFFERSON 347 AM CST SAT JAN 12 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * TIMING...A STRONG AND GUSTY WEST WIND WILL CONTINUE OVER THE AREA THIS MORNING. * WINDS...SUSTAINED WINDS OF 25 TO 35 MPH ARE EXPECTED...WITH GUSTS UP TO 45 MPH. * IMPACTS...HIGH PROFILE VEHICLES SHOULD PREPARE FOR A STRONG AND GUSTY WEST WIND WHICH WILL IMPAIR STEERING. THE GUSTY WIND MAY ALSO MAKE WALKING DIFFICULT ESPECIALLY IF PREVIOUSLY WET SURFACES HAVE BECOME A LITTLE SLICK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FAB
628 WWUS73 KDMX 121625 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 1025 AM CST SAT JAN 12 2013 IAZ004>007-015>017-023>026-033>037-044>048-057>059-121730- /O.CAN.KDMX.WI.Y.0001.000000T0000Z-130112T1800Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON- HARDIN-CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...SAC CITY...ROCKWELL CITY... FORT DODGE...WEBSTER CITY...ELDORA...DENISON...CARROLL... JEFFERSON...BOONE...AMES...AUDUBON...GUTHRIE CENTER...ADEL 1025 AM CST SAT JAN 12 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE WIND ADVISORY. GUSTY WINDS WILL CONTINUE TODAY FROM THE WEST NORTHWEST...HOWEVER ADVISORY CRITERIA WINDS ARE NOT EXPECTED FOR THE REST OF THE DAY. $$ CC
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at Jan 11, 3:27 PM CST, 11 minutes earlier.
Area forecast discussion, Jan 11, 3:27 PM CST, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 327 PM CST FRI JAN 11 2013 .SHORT TERM /TONIGHT/... SOUTHWESTERLY FLOW ALOFT CONTINUES AS A DEVELOPING SHORTWAVE TROUGH EJECTS NORTHEASTWARD FROM WESTERN US PARENT TROUGH. ASSOCIATED SURFACE LOW SITUATED AROUND NW KS...STRETCHING NORTH NORTHEAST INTO ERN SD. NORTHERN PORTION OF SFC LOW TO BECOME DOMINANT SURFACE CIRCULATION AND WILL PUSH NORTHEASTWARD OVER LAKE SUPERIOR TOWARD 12Z SATURDAY AS WAVE DIGS ALOFT. ATTENDANT COLD FRONT CURRENTLY STRETCHING ACROSS ERN SD SOUTH TO SOUTHWESTWARD INTO CENTRAL NE. SOUTHERLY FLOW AHEAD OF THE SURFACE LOW EXPECTED TO KEEP PUMPING WARM MOIST AIR NORTHWARD INTO THE CWA THIS EVENING AHEAD OF THE FRONT...WITH COLD FRONT TO PUSH INTO WESTERN CWA TOWARD 06Z TONIGHT. WITH THE ABUNDANT LOW LEVEL MOISTURE IN PLACE AND MANY SITES ACROSS NRN CWA STILL SOCKED IN WITH DENSE FOG AND LOW STRATUS...WILL EXTEND THE DENSE FOG ADVISORY UNTIL 03Z FOR NOW. MAY SEE SOME SLIGHT IMPROVEMENT ACROSS THE FAR SOUTHERN PORTION OF THE ADVISORY THROUGH 23-00Z...BUT EXPECT THESE AREAS TO SOCK BACK IN SHORTLY AFTER SUNSET. ALSO POSSIBILITY THAT DENSE FOG COULD LINGER ACROSS THE FAR NORTH LATER THAN 03Z...BUT AS WINDS BECOME MORE SOUTHWESTERLY AHEAD OF THE COLD FRONT EXPECT THAT CHANCE TO WANE. THEREFORE WILL HAVE TO MONITOR FOR POSSIBLE EXTENSIONS LATER THIS EVENING. COLD FRONT TO MOVE THROUGH FROM WEST TO EAST LATE TONIGHT...WITH WESTERLY WINDS PICKING UP BEHIND THE FRONT. STRONG WINDS ALOFT IN CAA AND SUBSIDENCE REGION SHOULD PUSH TO THE SURFACE...WITH STRONGEST GRADIENT ACROSS THE NORTHWESTERN HALF OF THE CWA. THEREFORE WILL ALSO ISSUE A WIND ADVISORY BEGINNING AT 06Z AND CONTINUING INTO SATURDAY MORNING. TEMPERATURES TO REMAIN MILD THIS EVENING WITH CONTINUED WAA AND CLOUD COVER KEEPING TEMPS UP...BUT RAPID COOLING EXPECTED AS -10C TO -15C AIRMASS DROPS INTO THE STATE BEHIND THE FRONT WITH SFC TEMPS BY SATURDAY MORNING INTO THE TEENS NORTHWEST TO AROUND 30 SOUTHEAST. .LONG TERM /SATURDAY THROUGH FRIDAY/... BY SATURDAY MORNING...LOW PRESSURE OVER LAKE SUPERIOR WILL BE CONTINUING OFF TO THE EAST-NORTHEAST. GRADIENT SHOULD BE RELAXING BUT WITH STRONG COLD ADVECTION OVER NORTHERN IOWA...WIND ADVISORY WAS RUN UNTIL NOON SATURDAY. SHALLOW COLD AIR REALLY DIGS IN OVER THE NW HALF OF IOWA...BUT WILL BE SLOWER TO REACH THE SOUTHEAST AS THAT AREA WAITS FOR THE SHORT WAVE ALOFT TO PASS BY SATURDAY NIGHT. NOT MUCH TEMPERATURE RISE EXPECTED ON SATURDAY. STRATOCUMULUS ARE LIKELY AT THE TOP OF THE SHALLOW NEAR-SURFACE MIXED LAYER...ESPECIALLY IN THE NORTHERN HALF OF THE STATE SATURDAY. SINCE THESE CLOUDS WILL BE IN THE DENDRITIC TEMPERATURE RANGE FLURRIES ARE POSSIBLE...ENOUGH TO PUT IN THE FORECAST IN THE NORTH. THE ONLY REAL PRECIPITATION EVENT OF THE SEVEN DAY WILL BE SATURDAY EVENING/NIGHT IN THE SOUTHEAST AS A MID MISSISSIPPI VALLEY WEATHER SYSTEM TRACKS QUICKLY NORTHEAST. THE JET MAXIMUM ASSOCIATED WITH THIS FEATURE IS STILL DIGGING SOUTH OFF THE WESTERN U.S. SO THERE IS STILL SOME UNCERTAINTY OF THE TRACK. SEVERAL NUMERICAL MODELS... EXCEPT THE 12Z NAM...ARE NOW TAKING A MORE NORTHERLY TRACK WHICH IS REASONABLE IF THE WAVE DIGS A LITTLE BIT INTO THE BASE OF THE TROUGH. ECMWF IS MOST BULLISH WITH A SOLID SIGNAL OF DEFORMATION AND MID-LEVEL FRONTOGENETICAL FORCING TO SUPPORT SEVERAL INCHES OF SNOW SOUTH OF OTTUMWA. HAVE SHIFTED THE SNOW CHANCES FARTHER WEST AND INCREASED POPS TO SNOW LIKELY IN SOUTHEAST PORTIONS OF FORECAST AREA SATURDAY EVENING...WITH 1-2 INCHES OF SNOW. 12Z GFS WAS A GOOD MIDDLE GROUND SOLUTION. SYSTEM SHOULD HAVE A FAIRLY SHARP NORTHWEST EDGE...AND IT APPEARS THE MAX POTENTIAL SNOW WOULD BE AS MUCH AS 2-4 INCHES IN THE DMX FORECAST AREA. FROM SUNDAY ON...TEMPERATURE FLUCTUATIONS WILL BE THE MAIN FORECAST ISSUE. IOWA WILL BE UNDER THE COLD TROUGH INTO EARLY TUESDAY...WITH TEMPERATURES SEVERAL DEGREES BELOW THE AVERAGE. FLOW BECOMES MORE DOWNSLOPE WESTERLY LEADING TO A WARM UP TUESDAY AND WEDNESDAY. AFTER THAT...MODEL DISAGREEMENTS ARE MORE NOTICEABLE WITH STRONG NORTHWESTERLY FLOW ALOFT AND A STRONG TEMPERATURE GRADIENT BETWEEN COLD NORTHEAST AND MILDER WEST. ECMWF HAS A STRONGER COLD PUSH LASTING INTO FRIDAY...GFS A WEAKER COLD PUSH THAT REBOUNDS QUICKLY INTO FRIDAY. BEST TO TAKE MIDDLE ROAD WITH FORECAST BECAUSE TIMING OF FEATURES ISN'T EASY...LEAVING THE BOTTOM LINE AS A MOSTLY DRY PATTERN WITH SOME CHILLY DAYS AND SOME NOT SO CHILLY FOR THE NEXT WEEK TO 10 DAYS. && .AVIATION...11/18Z LIFR CIGS AND VSBYS EXPECTED TO LINGER ACROSS THE NORTHERN TAF SITES THROUGH THE AFTERNOON HOURS WITH SOME IMPROVEMENT POSSIBLY TO IFR CIGS BY LATE AFTERNOON/EARLY EVENING. UNCERTAINTY IN IF IMPROVEMENT WILL REMAIN INTO THE EVENING HOURS...AS POSSIBILITY THAT VSBYS AND CIGS COULD DROP BACK INTO THE LIFR RANGE PRIOR TO THE COLD FRONTAL PASSAGE THAT IS EXPECTED LATE TONIGHT. KDSM AND KOTM WILL CONTINUE TO SEE MVFR/VFR VSBYS THROUGH THE AFTERNOON INTO THE EVENING WITH GENERALLY IMPROVING CIGS AS WELL. COLD FRONT TO PUSH THROUGH LATE TONIGHT WITH WINDS PICKING UP AND BECOMING QUITE GUSTY FROM THE WEST INTO SATURDAY MORNING. && .DMX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM MIDNIGHT TONIGHT TO NOON CST SATURDAY FOR CALHOUN-CARROLL-CERRO GORDO-CRAWFORD-EMMET-FRANKLIN-GREENE- HAMILTON-HANCOCK-HUMBOLDT-KOSSUTH-PALO ALTO-POCAHONTAS-SAC- WEBSTER-WINNEBAGO-WORTH-WRIGHT. DENSE FOG ADVISORY UNTIL 9 PM CST THIS EVENING FOR BREMER-BUTLER- CERRO GORDO-EMMET-FRANKLIN-HANCOCK-HUMBOLDT-KOSSUTH-PALO ALTO- POCAHONTAS-WINNEBAGO-WORTH-WRIGHT. && SHORT TERM...MJB LONG TERM...JUNGBLUTH AVIATION...MJB
Hazardous weather outlook, Jan 11, 4:19 AM CST, 11 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 419 AM CST FRI JAN 11 2013 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-081>086- 092>097-121030- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE- DAVIS- 419 AM CST FRI JAN 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT A DENSE FOG ADVISORY IS IN EFFECT FOR THE AREA THIS MORNING. PLEASE SEE THE NATIONAL WEATHER SERVICE DES MOINES WEBSITE AT WEATHER.GOV/DESMOINES FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. REV
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.